| Catalog Number |
RBYPODJ60 |
| Medical Device Problem Codes |
Physical Resistance/Sticking (4012); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/16/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a splenic aneurysm using pod packing coils (packing coil), ruby coils, and a non-penumbra microcatheter.During the procedure, the physician successfully implanted five ruby coils into the target location using the microcatheter.It was reported that the microcatheter was flushed after implanting each ruby coil.Next, the physician advanced a packing coil through the microcatheter during the final filling phase and reported that the coil became stuck.The packing coil was stuck inside the microcatheter and while attempting to advance and retract the packing coil for removal, the coil unintentionally detached within the microcatheter.Therefore, the microcatheter containing the detached packing coil was removed from the patient.The procedure was completed using a new microcatheter and a liquid embolic agent.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra distributor on 05/13/2025: 1.Section b.Box 3.Date of event.